MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0410CPKPLT
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the implant coil was not included with the device return.- we observed no sign of detachment cycle being ran.- we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact.- we observed multiple minor kinks along the hypotube.- we observed the microcatheter was not return.- we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread.- we observed the distal tip of the sr thread is opaque in color - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon device return, we observed the delivery pusher was returned with minor kinks along the hypotube.Moreover, we noted the detachment zone showed no visual signs of a detachment cycle being ran and the implant coil was not returned.To further analyze the unit, the body coil was deconstructed to reveal the tip of the sr thread which showed that the thread was opaque in color, indicating the thread endured an overload in tensile stress.It is possible if the implant coil were to have become damaged during attempts to reposition the coil system, this could have led to the implant coil encountering excessive friction and ultimately lead to the implant coil becoming detached upon retracting the coil system.Without the return of the implant coil its exact condition is unknown, therefore further analysis of the implant coil could not be performed.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f240100154 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.23jun2025: additional information was received from the issuer regarding this incident.Therefore, an updated reportability evaluation was documented which determined this incident should be upgraded to reportable based on the additional information received.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was performing an embolization for an adbdomen hemorrage and was using a progreat 2.4f microcatheter.She went to reposition the catheter and the coil broke without much tension.She had to lose access since the coil was compromised.The coil can be returned for inspection." incident report form submitted for this complaint indicates that no patient injury was sustained.Update - additional information received from the issuer on 23jun2025: "1.Did the procedure involve tortuous anatomy? mild tortuousity.2.Will the microcatheter be available for return? no.3.Where did the implant prematurely detach? (inside the an, inside the mc? etc) the coil was in the patient and halfway still in the microcatheter.4.Were any attempts made to detach the implant coil using the detachment controller? no.5.Can you confirm if the device was implanted? device was removed from patient".

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92604
Manufacturer Contact
david vu
29 parker
irvine, CA 92604
9497881443
MDR Report Key22583429
Report Number3014162263-2025-00062
Device Sequence Number18514745
Product Code KRD
UDI-Device Identifier00810068567465
UDI-Public(01)00810068567465(11)240108(17)290108(10)F240100154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES0410CPKPLT
Device Lot NumberF240100154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown